Losing weight while on Antidepressants that cause weight gain.

  • Posted by a hidden member.
    Log in to view his profile

    Feb 21, 2008 8:01 PM GMT
    Hi, guys,

    I have a diagnosis of clinical depression which I fought for many years but have now finally accepted. Without anti-depressant medication my mood goes south and life doesn't feel worth living. It's a biological illness and has little to do with my actual life circumstances.

    The good news is that I was started on yet another anti-depressant about two months ago and it seems to be working well. I feel lighter, happier and human again. The bad news is that one of the major side effects is weight gain. I am constantly ravenous. Even when my stomach feels like bursting I still have the desire to cram something into my mouth.

    I've been trying very hard to manage this by ensuring that I eat as healthy as I can, more smaller meals more often, drink lots of water etc. and I'm doing my best to get a regular exercise program going. But I'm still eating a LOT more than normal.

    Of course the dillemna is that while I may feel happier and more social, I simultaneously feel unattractive physically to men. I've ramped up from 187 to 196 pounds.

    So do any of you guys have any words of wisdom for me? Does anyone know if it is possible to manage one's weight while on antidepressants or am I doomed to look like Jabba the Hutt?
  • Posted by a hidden member.
    Log in to view his profile

    Jun 09, 2008 1:06 PM GMT
    I too have noticed weight gain while on antidepressants. It is a double edged sword isn't it! I am going to look into finding help that doesn't have the weight gain side effects. I am gaining muscle through working out but I am still gaining fat! I eat a very good, low fat vegetarian diet and exercise regularly but the fat weight only gets worse!